Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS North Platte, NE

February 19, 20084 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 19, 2008, 3:46 PM CST for 4 counties in Nebraska. It took effect at Feb 20, 2008, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:46 PM CST (21:46 UTC)
In effect from
Feb 20, 2008, 12:00 AM CST
Expired
Feb 20, 2008, 10:00 AM CST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 192146
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CST TUE FEB 19 2008

...FRIGID ARCTIC AIR RETURNS...

.ARCTIC HIGH PRESSURE WILL DRIVE A COLD FRONT THROUGH NORTH
CENTRAL AND WESTERN NEBRASKA OVERNIGHT. FRIGID ARCTIC AIR WITH
BELOW ZERO TEMPERATURES FOR OVERNIGHT LOWS COMBINED WITH NORTHWEST
WINDS OF 10 TO 20 MPH WILL CREATE DANGEROUS WIND CHILLS OVER NORTH
CENTRAL NEBRASKA.

NEZ007-010-028-029-200745-
/O.NEW.KLBF.WC.Y.0003.080220T0600Z-080220T1600Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
346 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST WEDNESDAY. 

STRONG NORTH WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES
BELOW ZERO OVER NORTH CENTRAL NEBRASKA WILL CREATE DANGEROUS WIND
CHILLS OF 15 TO 25 BELOW ZERO OVER NORTH CENTRAL NEBRASKA LATE
TONIGHT INTO WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
POWER
3 follow-up statements
000 
WWUS43 KLBF 200531
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 PM CST TUE FEB 19 2008

...FRIGID ARCTIC AIR RETURNS...

.ARCTIC HIGH PRESSURE WILL DRIVE A COLD FRONT THROUGH NORTH
CENTRAL AND WESTERN NEBRASKA OVERNIGHT. FRIGID ARCTIC AIR WITH
BELOW ZERO TEMPERATURES FOR OVERNIGHT LOWS COMBINED WITH
NORTHWEST WINDS OF 10 TO 20 MPH WILL CREATE DANGEROUS WIND CHILLS
OVER NORTH CENTRAL NEBRASKA.

NEZ007-010-028-029-201000-
/O.CON.KLBF.WC.Y.0003.080220T0600Z-080220T1600Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
1131 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY. 

STRONG NORTH WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES
BELOW ZERO OVER NORTH CENTRAL NEBRASKA WILL CREATE DANGEROUS WIND
CHILLS OF 15 TO 25 BELOW ZERO OVER NORTH CENTRAL NEBRASKA LATE
TONIGHT INTO WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
SPRINGER
000 
WWUS43 KLBF 200923 AAB
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 AM CST WED FEB 20 2008

...FRIGID ARCTIC AIR WILL PRODUCE DANGEROUS WIND CHILLS THIS 
MORNING...

.ARCTIC HIGH PRESSURE WILL BUILD ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. FRIGID ARCTIC AIR WITH BELOW ZERO TEMPERATURES
THIS MORNING...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH...WILL
CREATE DANGEROUS WIND CHILLS OVER EASTERN PORTIONS OF NORTH
CENTRAL NEBRASKA.

NEZ007-010-028-029-201600-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-080220T1600Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
323 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES BELOW ZERO
WILL CREATE DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO THIS 
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

KAR
000 
WWUS43 KLBF 201600
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CST WED FEB 20 2008


NEZ007-010-028-029-201700-
/O.CAN.KLBF.WC.Y.0003.000000T0000Z-080220T1600Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
1000 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES WILL CONTINUE TO SLOWLY RISE OFFSETTING THE INFLUENCE
OF WINDS. THEREFORE THE WIND CHILL ADVISORY IS CANCELLED. WIND
CHILL READINGS IN THE 10 TO 20 BELOW ZERO RANGE WILL REMAIN
POSSIBLE INTO EARLY AFTERNOON.

$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 2:42 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 19, 2:42 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 PM CST TUE FEB 19 2008

.SYNOPSIS...
ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS WITH COLD FRONT JUST
INTO NORTHERN NEBRASKA.

&&

.DISCUSSION...

NEAR TERM MODELS IN FAIR AGREEMENT WHILE LONG TERM MODELS CONTINUE
WITH VARYING SOLUTIONS. HAVE GOOD CONFIDENCE IN NEAR TERM
SOLUTIONS. FORECAST CONCERNS WILL BE TEMPERATURES AND FZFG IN NEAR
TERM. TEMPERATURES UNDER THE 1033MB SURFACE HIGH -25F. COLD FRONT
WILL CONTINUE TO ADVANCE WITH VARYING AMOUNTS OF CLOUD COVER.
NORTH CENTRAL ZONES SHOULD SEE SOME CLEARING THROUGH THE EARLY
MORNING HOURS WITH TEMPERATURES FALLING TO SINGLE DIGITS BELOW
ZERO. WINDS PROGGED TO REMAIN UP THROUGH THE NIGHT. HAVE ISSUED A
WIND CHILL ADVISORY FOR NORTH CENTRAL ZONES THROUGH MID MORNING.
CLOUDS WILL MODERATE TEMPERATURES SOMEWHAT SOUTHWEST INTO THE
NEBRASKA PANHANDLE BUT UPSLOPE CONDITIONS WILL AID IN AREAS OF
FZFG AND FLURRIES AFTER ANALYZING BUFKIT SOUNDINGS. MARKED
DIFFERENCE INTO WEDNESDAYS HIGH TEMPERATURES SOME 20F COOLER. HAVE
GONE TOWARDS COOLER GUIDANCE. H5 RIDGE TO PUSH EAST THROUGH THE
WEEKEND ALTHOUGH 3 TO 4 STD DEVIATIONS WITH HIGH TEMPERATURES IN
ENSEMBLES. GFS HAS COME MORE IN LINE WITH ECMWF WITH OPEN WAVE
PASSING TO SOUTH OF FORECAST AREA THURSDAY THROUGH FRIDAY.
MOISTURE LACKING AND HAVE LEFT DRY. WEEKEND SYSTEM AGAIN MOVING
SOUTH AS OPEN WAVE AND GULF CLOSED HAVE LEFT FORECAST DRY. OPEN
WAVE TO TRAVERSE FORECAST AREA FIRST OF THE WORK WEEK CLOSED GULF
HAVE MAINTAINED STATUS QUO WITH RETAINING SCHC POPS. NEW MODEL
RUNS HINTING AT ANOTHER BLAST OF COLD AIR DROPPING SOUTH.

&&

.AVIATION...

COLD FRONT WORKING SOUTH ACROSS THE AIRPORT TERMINAL SITES THIS
AFTERNOON. FRONT ALREADY THROUGH KVTN WITH A WIND SHIFT TO THE NORTH
AND FALLING TEMPERATURES. FRONT TO ARRIVE AROUND SUNSET AT KLBF WITH
A WIND SHIFT FROM THE NW TO THE N EXPECTED. MVFR CIGS WILL BE
POSSIBLE TONIGHT FOR BOTH KVTN AND KLBF. AS OF 20Z MVFR CIGS
CONFINED TO SE SOUTH DAKOTA...AND MODELS INDICATE THIS AREA WILL
SLIDE SW LAGGING BEHIND THE FRONT. HAVE A LOW CONFIDENCE LEVEL THAT
MVFR CIGS WILL REACH LBF...HOWEVER SINCE LOW CLOUDS ARE CURRENTLY
OBSERVED...HAVE INCLUDED IN TAF FOR NOW. ANOTHER QUESTION IS HOW
LONG...IF IT MATERIALIZES...WITH THE MVFR CIGS LAST. HAVE FOLLOWED A
BLEND OF GUIDANCE...WHICH IS DURING THE OVERNIGHT HOURS. A RETURN TO
VFR CONDITIONS EXPECTED FOR TOMORROW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
FOR NEZ007-010-028-029.

&&

POWER/MM
Hazardous weather outlook, Feb 19, 3:46 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CST TUE FEB 19 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-202200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
346 PM CST TUE FEB 19 2008 /246 PM MST TUE FEB 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY.

AN ARCTIC COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES TO
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. WIND CHILL VALUES ARE
LIKELY TO RANGE FROM 15 TO 25 DEGREES BELOW ZERO AFTER MIDNIGHT
THROUGH MID MORNING...FOR AREAS EAST OF A LINE FROM VALENTINE
THROUGH BROKEN BOW. A WIND CHILL ADVISORY IS IN EFFECT FOR
PORTIONS OF NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.